# SDR STRA2014FA0000162

- Difficulty date: March 17, 2014
- Submitted: March 17, 2014
- Operation: General aviation
- Aircraft: N834CS
- Make and model: Urocop EC 135 P2
- Aircraft serial: 1059
- Engine: Pwa PW206B2
- System (JASC): 2140 · Heating System
- Part: Heater
- Condition: Contaminated
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: C, B
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF,  PILOT TURNED ON CABIN HEATER AND ALMOST IMMEDIATELY, A FOUL ODOR WAS DETECTED BY ALL CREW MEMBERS, SMELLED LIKE SOMETHING BURNING.  A HAZE OF WHAT APPEARED TO BE SMOKE WAS EXPERIENCED IN CABIN AREA.  AN IMMEDIATE RETURN TO DEPARTURE INITIATED.  EMERGENCY PROCEDURES INITIATED.  HEATER WAS SECURED, ALL CABIN VENTS AND WINDOWS OPENED AND OXYGEN SYSTEM SECURED BOTH IN THE CABIN AREA AND IN THE COCKPIT WITH THE OXYGEN OVERRIDE SWITCH. ONCE THE HEATER WAS TURNED OFF, THE SMOKE & HAZE STARTED TO DISSIPATE.  AN UNEVENTFUL LANDING WAS MADE. DURING INVESTIGATION, FOUND THAT DURING AN ENGINE WASH ON THE PRIOR DAY, CLEANING SOUTION MIGRATED INTO THE HEATING SYSTEM.  ONCE THE HEATER WAS TURNED ON, THE SOLUTION CAUSED STEAM TO FILL THE CABIN. ONCE THE SYS WAS CLEARED, THE ACFT WAS RETURNED TO SERVICE.
